Oregon, 2007

Wildfire in Oregon, July 22 to 25, 2007

July 22 to 25, 2007 · NWS PDT · 1 event in 1 county or zone

A human caused wildfire burned 746 acres 5 miles east southeast of Gateway.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

A human caused wildfire burned 746 acres 5 miles east southeast of Gateway.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 22, 1:18 PM PST, 4 hours 42 minutes earlier.

Area forecast discussion, Jul 22, 1:18 PM PST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
218 PM PDT SUN JUL 22 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...THE AREA REMAINS IN
THE SOUTHWEST FLOW BETWEEN AN UPPER LEVEL TROUGH OFF THE PACIFIC
NORTHWEST COAST AND AN UPPER LEVEL RIDGE OVER THE ROCKIES. A COLD
FRONT IS INCHING ITS WAY ASHORE BUT IS REMAINING FAR ENOUGH TO THE
WEST THAT RAIN SHOWERS ARE STAYING ON THE WEST SIDE OF THE CASCADES.
THIS WILL CONTINUE THROUGH TOMORROW WITH ANY SHOWERS BEING CONFINED
TO THE WASHINGTON CASCADE CREST REGION. THE CENTRAL LOW PRESSURE OF
THE OFFSHORE TROUGH IS MOVING INTO BRITISH COLUMBIA TONIGHT AND WILL
WEAKEN. THIS WILL BROADEN OUT THE TROUGH AND TURN THE FLOW A LITTLE
MORE SOUTHWESTERLY. THIS WILL BRING MORE MOISTURE INTO THE AREA
TOMORROW. MODELS SHOW BOTH CONVECTIVE ENERGY AND INSTABILITY OVER
CENTRAL AND SOUTHEAST OREGON TOMORROW BUT NOT MUCH TO SET OFF
THUNDERSTORMS. HAVE ADDED A SLIGHT CHANCE OF THUNDERSTORMS TO THAT
AREA TOMORROW. DO NOT EXPECT A SIGNIFICANT EVENT BUT A FEW
THUNDERSTORMS ARE POSSIBLE. BEING HIGH BASED...GUSTY WINDS ARE
POSSIBLE WITH ANY STORMS THAT DEVELOP BUT WITH MOISTURE LEVELS BEING
UP THE STORMS SHOULD HAVE RAINFALL ASSOCIATED WITH THEM. DURING
MONDAY EVENING BOTH NAM AND GFS DEPICT A BAND OF SHOWERS AND
THUNDERSTORMS DEVELOPING IN THE EVENING IN CENTRAL OREGON AND
PROGRESSING AS SHOWERS OVERNIGHT IN NORTHEAST OREGON. TUESDAY WILL
SEE ANOTHER CHANCE FOR THUNDERSTORMS MAINLY IN THE HIGHER TERRAIN OF
CENTRAL AND NORTHEAST OREGON. AGAIN...IT DOES NOT LOOK LIKE A
SIGNIFICANT EVENT JUST A CHANCE FOR A FEW STORMS TO DEVELOP.
TEMPERATURES WILL BE FAIRLY STEADY...PERHAPS UP A DEGREE OR SO ON
MONDAY FROM TODAY AND THEN DROP A DEGREE OR SO ON TUESDAY. WINDS
WILL BE BREEZY IN THE KITTITAS VALLEY AND COLUMBIA GORGE ON BOTH
MONDAY AND TUESDAY AFTERNOONS...OTHERWISE WINDS WILL BE IN THE 5 TO
15 MPH RANGE. PERRY

.LONG TERM...WEDNESDAY THROUGH SUNDAY. THE UPPER LEVEL RIDGE OVER
THE ROCKIES AND UPPER LOW OFF THE COAST WILL PERSIST THROUGH THE
EXTENDED.  THERE WILL BE SOME MID AND HIGHER LEVEL MOISTURE MOVING
THROUGH CENTRAL OREGON AND THE NORTHEAST MOUNTAINS ON WEDNESDAY
AFTERNOON AND EVENING WITH A SLIGHT CHANCE OF THUNDERSTORMS.  THIS
AREA IS PUSHED TO THE SOUTH SLIGHTLY ON THURSDAY AS THE RIDGE BUILDS
BACK WEST. ON FRIDAY AND SATURDAY...THE AREA OF MOISTURE AND
INSTABILITY ARE PUSHED EAST INTO IDAHO...AS THE FLOW IS TURNED MORE
WESTERLY. THE MODELS ARE SHOWING A LOT OF VARIABILITY IN TRYING TO
BREAK DOWN THE RIDGE AND BRING A TROUGH SOUTH OVER WASHINGTON BY
NEXT SUNDAY...WITH LITTLE RUN TO RUN CONSISTENCY IN TIMING AND
POSITION.  TEMPERATURES WILL WARM EACH DAY WITH THURSDAY THE WARMEST
...TOPPING OUT AROUND 100 IN THE COLUMBIA BASIN...THEN DROP BACK A
FEW DEGREES WITH THE WESTERLY FLOW. ML

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS WITH
SCATTERED CLOUDS BETWEEN 8 AND 10 THOUSAND FEET. ML

&&

.FIRE WEATHER...TWO MAIN CONCERNS IN REGARDS TO FIRE WEATHER OVER
THE NEXT 24-36 HOURS. AS THE TROUGH IN THE EASTERN PACIFIC LIFTS
INTO WESTERN CANADA LATE MONDAY AND TUESDAY THIS WILL INCREASE THE
WEST TO EAST PRESSURE GRADIENT CAUSING A SLIGHT INCREASE IN THE WEST
TO NORTHWEST WINDS MONDAY AFTERNOON AND NIGHT. EVEN THOUGH WIND
SPEEDS INCREASE THE MIN RH VALUES WONT BE LOW ENOUGH TO CREATE A
CRITICAL SITUATION SO NO NEED FOR A WATCH OR WARNING HERE. THE OTHER
CONCERN WILL BE ISOLATED THUNDERSTORMS THAT FORM OVER EASTERN OREGON
MONDAY AFTERNOON AND EVENING. MAIN THREAT LOOKS TO BE CENTRAL OREGON
EARLY IN THE AFTERNOON THEN TRANSITIONS TO NORTHEAST OREGON IN THE
EVENING. WITH THE LOW PASSING FAR TO THE NORTH I DONT SEE ENOUGH
DYNAMICS IN THE ATMOSPHERE TO TRIGGER ENOUGH THUNDERSTORMS TO
PRODUCE ABUNDANT LIGHTING. SO NO WATCH OR WARNING WILL BE NEEDED IN
THIS EVENT EITHER. THESE THUNDERSTORMS WILL TEND TO BE ON THE WET
SIDE AS ATMOSPHERIC MOISTURE CONTENT WILL BE ABOVE NORMAL DURING
THIS EVENT. SOLOMON

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  65  93  65  91 /  10  10  10  10
ALW  69  94  68  92 /  10  10  10  10
PSC  68  96  66  94 /  10  10  10  10
YKM  65  90  62  90 /  10  10  10  10
HRI  65  94  65  93 /  10  10  10  10
ELN  64  89  61  90 /  10  10  10  10
RDM  60  89  56  89 /  10  20  20  10
LGD  59  92  61  90 /  10  20  20  20
GCD  61  92  61  91 /  10  20  20  10
DLS  66  88  66  89 /  10  10  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
83/93/93
Hazardous weather outlook, Jul 22, 3:00 AM PST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
400 AM PDT SUN JUL 22 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-231045-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
400 AM PDT SUN JUL 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE FORECAST WILL BE IN THE WARM SIDE OF A LOW PRESSURE SYSTEM WHICH
IS OFF THE COAST TODAY. DRY...STABLE AND WARMER TEMPERATURES ARE
EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS MONDAY
     NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON, GRANDE RONDE VALLEY,
     WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
     BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

AFTERNOON HEATING COMBINED WITH INCREASING INSTABILITY AND SOME
AVAILABLE MOISTURE WILL RESULT IN ISOLATED THUNDERSTORMS BEGINNING
MONDAY AFTERNOON. A WEATHER DISTURBANCE WILL ENHANCE CONVECTIVE LIFT
MONDAY AFTERNOON AND EVENING WHICH MAY INCREASE THE THREAT OF A
SEVERE THUNDERSTORM OR TWO...HOWEVER MOST STORMS WILL NOT BE SEVERE.
A PATTERN OF DIURNALLY DRIVEN AFTERNOON AND EVENING ISOLATED
THUNDERSTORMS WILL PERSIST THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, North Central Oregon

When
July 22, 6:00 PM PST to July 25, 6:00 PM PST
Where
North Central Oregon forecast zone
Reported by
Park/Forest Service

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47501.